Alert archive / Texas / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 147, NWS Fort Worth, TX

May 3, 2019Comanche County, Erath County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at May 3, 2019, 3:26 PM CDT for Comanche County, Erath County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 3, 2019, 3:26 PM CDT (20:26 UTC)
Expired
May 3, 2019, 4:30 PM CDT
In force
64 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Comanche County, TX, Erath County, TX

The radar

The Dyess AFB radar (KDYX), 95 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 8.4 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2019-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 39 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2019-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
39 J/kg
Mixed-layer CIN
-296 J/kg
Mixed-layer LCL
871 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
-9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 3:35 PM CDT, 23 hours 51 minutes earlier.

Area forecast discussion, May 2, 3:35 PM CDT, 23 hours 51 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
335 PM CDT Thu May 2 2019

.SHORT TERM...
/Through Tonight/

A moist and unstable atmosphere will remain in place across North
and Central Texas tonight while another shortwave moves out of
the middle Rio Grande Valley. The best moisture and lift will
reside over the Texas Hill Country into Central Texas through the
night and this is the favored area for thunderstorms. Some strong
to severe storms will be possible with the best chances just
southwest of the forecast area where moisture has been untouched
by convective outflows this morning. Hail and damaging wind will
be the main hazards. It appears that the primary tornado threat
will remain southwest of the CWA where winds are veered in the
warm sector just ahead of a stalled front.

The good news for tonight is that the northern half of the region
that experienced most of the severe storms and heavy rainfall the
past 2 days should only see some scattered (elevated) showers and
storms due to the lingering mid level instability and some weak
large scale forcing for ascent. Therefore, the flooding threat
tonight will be less in the current Flash Flood Watch, but will
ramp up again on Friday so will be extending the watch into Friday
(see discussion below).

79

&&

.LONG TERM...
/Friday through Thursday/

The active weather pattern will continue on Friday with a
lingering front generally just to the west/southwest of the area
and another shortwave progged to move out of the Desert Southwest.
It is difficult to say exactly when and where storms will develop
since morning convection to the south and southwest could greatly
disrupt moisture recovery. However, we feel that the atmosphere
will be recovered sufficiently for new storm development Friday
afternoon. These storms will have a potential to become severe as
well as produce heavy rainfall. It still appears that the
southwest zones (closest to the front) will be the favored area
for storm development. Since the northern half of the area remains
near saturation and more storms are expected, we have decided to
expand the current Flash Flood Watch until 12Z Saturday.

The shortwave is forecast to move east of the region Friday
evening, allowing the cold front to finally move south. Showers
and thunderstorms will accompany the cold front, but will end
from north to south quickly Friday night/Saturday morning.

Some post-frontal clouds will start the morning Saturday, but the
sun will return by afternoon allowing temperatures to warm into
the middle and upper 70s. The pleasant weather will continue on
Sunday when and upper ridge builds overhead. Highs Sunday will be
a bit warmer (generally in the lower and middle 80s).

Active weather should return to North and Central Texas next week
once the ridge builds towards the East Coast and another upper
trough gathers strength in the west. This trough will remain
across the western states through the week, with several
shortwaves expected to move across the region. The combination of
lift from these disturbances and Gulf moisture will result in
scattered to numerous showers and thunderstorms each day with the
best chances during the afternoon and evening hours. It is too
early to assess the severe weather potential, but given the
pattern and time of year, severe weather is a likely bet.

79

&&

.AVIATION... /Issued 1251 PM CDT Thu May 2 2019/
/18Z TAFs/

As of 18Z, North Texas skies are temporarily mostly clear as
moisture remains trapped mainly across Central Texas and points
south. This is expected to remain that way for most of the
afternoon until some moisture makes a return northward but still
remain VFR.

For Waco, the MVFR deck is expected to remain for a few more hours
until some drier air moves in from the west. Thunderstorm chances
will increase by 20Z as a complex of storms develops across the
Hill Country and moves east/southeast. Some of these storms may
skirt KACT, and for that reason included a short period of TSRA.

After the thunderstorms depart, some low clouds will likely
linger, but still remain VFR across Central Texas.

Hernandez

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    65  75  62  78  60 /  40  80  50  10   0
Waco                65  75  61  78  59 /  50  90  60  10   0
Paris               64  73  60  76  56 /  40  80  70  20   0
Denton              64  74  59  77  57 /  40  80  50  10   5
McKinney            65  74  60  77  57 /  50  80  60  10   5
Dallas              66  76  63  80  61 /  40  80  50  10   0
Terrell             65  76  62  78  58 /  40  80  60  10   5
Corsicana           66  75  62  78  60 /  50  80  60  10   0
Temple              66  75  61  79  60 /  60  90  60  10   0
Mineral Wells       63  75  59  77  56 /  50  70  50   5   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until midnight CDT tonight for TXZ091>095-
100>107-115>123-133>135-146.

&&

79/08
Hazardous weather outlook, May 2, 4:14 PM CDT, 23 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
414 PM CDT Thu May 2 2019

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-031230-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
414 PM CDT Thu May 2 2019

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Tonight.
Scattered to numerous thunderstorms are expected across North and
Central Texas tonight with the best chances south of the Interstate
20 corridor. A few strong to severe storms will be possible,
especially across Central Texas. Hail, damaging winds and frequent
lightning will be the primary hazards.

A Flash Flood Watch remains in effect through Saturday morning along
and north of line from Breckenridge and Cleburne to Corsicana and
Athens.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Numerous thunderstorms are expected Friday. Some storms may be severe
with large hail and damaging winds. Heavy rainfall and some flooding
is also likely.

Another prolonged period of unsettled weather will begin on Monday
and continue through at least the middle of next week. At this time,
the severe weather threat is uncertain, but will continue to be
assessed in the coming days.

.SPOTTER INFORMATION STATEMENT...
Limited spotter activation may be requested across Central Texas
through the evening.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 8:31 PM CDTRiver Flood WarningFWDYoung5 days
May 2, 8:31 PM CDTRiver Flood WarningFWDLeon, Robertson21 days
May 3, 6:31 AM CDTAreal Flood AdvisoryFWDBell3 hr
May 3, 9:18 AM CDTRiver Flood WarningFWDJack4 days
May 3, 9:30 AM CDTRiver Flood WarningFWDBell37 hr
May 3, 9:30 AM CDTRiver Flood WarningFWDMilam3 days
May 3, 9:30 AM CDTRiver Flood WarningFWDMilam3 days
May 3, 9:30 AM CDTRiver Flood WarningFWDLimestone55 hr
May 3, 4:25 PM CDTSevere Thunderstorm WarningFWDComanche, Erath, Hamilton65 min
May 3, 5:01 PM CDTSpecial Weather StatementFWDHamilton44 min
May 3, 5:28 PM CDTSevere Thunderstorm WarningFWDBosque, Comanche, Erath, Hamilton62 min
May 3, 6:24 PM CDTSpecial Weather StatementFWDCoryell36 min
May 3, 6:30 PM CDTSpecial Weather StatementFWDYoung30 min
May 3, 6:38 PM CDTSevere Thunderstorm WarningFWDStephens, Young67 min
May 3, 6:49 PM CDTSevere Thunderstorm WarningFWDBosque, Coryell, McLennan56 min

Nearby

Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.